Hail, Morgan
- When
- June 26, 7:16 PM MST
- Where
- Morgan County, 2 mi N of Snyder
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.350, -103.583
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 26, 1:55 PM MST, 5 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT SAT JUN 26 2004 .SHORT TERM...CONVECTION ACROSS MOUNTAINS MOVING ONTO PLAINS IN A COUPLE OF WAVES. ACARS SOUNDING STILL SHOWING SOME CONVECTIVE INHIBITION TO OVERCOME BEFORE CAP IS BROKEN. IT APPEARS THAT THERE MAY BE A WEAK SHORTWAVE EMBEDDED IN THE FLOW ALOFT WHICH IS HELPING TO DISSOLVE CAP. CURRENT CONVECTION LOOKS TO BE ORGANIZED AND LINEAR IN NATURE WHICH SUGGESTS THAT THERE COULD BE A SHORTWAVE MOVING OVERHEAD. STORMS SHOULD CONTINUE TO MARCH ACROSS PLAINS DURING THE EVENING HOURS. CAPE VALUES FROM ACARS SOUNDING DATA REACHING 1500 J/KG...CANNOT RULE OUT THE POSSIBILITY OF A FEW SEVERE STORMS THIS EVENING ACROSS PLAINS GIVEN ADEQUATE INSTABILITY AND LIFT FROM SHORTWAVE. HAIL WILL BE THE MAIN CONCERN AS SHEAR NOT ALL THAT IMPRESSIVE. STORMS MOVING SLIGHTLY FASTER THAN ANTICIPATED... SO WIDESPREAD FLOODING POTENTIAL LOW. MODELS GENERATE PRECIPITATION OVERNIGHT...ESPECIALLY FAR EASTERN PLAINS. DIV-Q PROGS SHOW WEAK Q-G ASCENT WHICH COULD SUPPORT THE POSSIBILITY OF OVERNIGHT RAINS. HOWEVER...THERE MAY BE ENOUGH SUBSIDENCE BEHIND THE WEAK WAVE TO OFFSET THE PRECIPITATION POTENTIAL. ALSO...THE ONGOING ACTIVITY UPSTREAM LOOKS DIURNALLY DRIVEN...WITH NO ORGANIZED CONVECTION. WILL NOT EXTEND PRECIPITATION BEYOND MIDNIGHT. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST SOME LOW CLOUDS AND FOG DEVELOPING BY MORNING ACROSS THE FAR NORTHEAST PLAINS. HOWEVER THERE LOOKS TO BE ENOUGH DRAINAGE WINDS TO KEEP FOG LOCALIZED...SO WILL NOT MENTION AT THIS TIME. ON SUNDAY...LOW AND MID LEVELS OF THE ATMOSPHERE REMAIN MOIST WITH PRECIPITABLE WATER VALUES HOVERING AROUND EIGHT TENTHS OF AN INCH ACROSS THE PLAINS. ATMOSPHERE SHOULD BECOME UNSTABLE BY AFTERNOON...WITH STORMS DEVELOPING OVER MOUNTAINS. MODELS INDICATE A NORTHERLY SURGE MOVING ACROSS PLAINS AFTER 18Z WHICH MAY KEEP AIRMASS ACROSS PLAINS CAPPED AND STORMS FROM MOVING TOO FAR EASTWARD. HOWEVER...MODELS ALSO SHOW A SLIGHTLY STRONGER SHORTWAVE MOVING ACROSS AREA DURING AFTERNOON WHICH COULD OFFSET THE STABLE ATMOSPHERE AND ALLOW STORMS TO MOVE OFF FOOTHILLS. I HAVE SOME UNCERTAINTIES AS TO WHICH WILL PREVAIL AND AM HESITANT ABOUT MAKING ANY ADJUSTMENTS TO CURRENT FORECAST AT THIS TIME. .LONG TERM DISCUSSION...SUN NGT-TUE...MDLS KEEP SURFACE HI PRES OVR THE PLAINS AND THE AIR MASS ACRS THE PLAINS AND ERN SLP MOIST AND UNSTABL WITH LRG CAPES ON SUN NGT AND MON WITH SUM DRYING ON TUE. WHILE DYNAMICS ARE WEAK...PRECIPITIBLE WATERS ARE RELATIVELY HI. SO WILL KEEP SCT SHWRS AND TSTMS MAINLY DURING AFTN AND EVE PERIODS FM MTNS EWD OVR URBAN CORRIDOR AND PLAINS. TEMPS WILL REMAIN COOL ON MON WITH SUM WARMING ON TUE AS SFC HI PRES MOVES E. GENERALLY FAVOR THE ETA MOS THRU TUE NGT AND ETA12 SFC TEMPS ON WED. IN EXTENDED PERIOD...WED-SAT...MDLS KEEP WK UPR RDG OVR CNTRL RCKYS ALG WITH SUM WK SFC LEE TROFG. GFS SHWS ABUNDANT MOISTURE WITH PCPN THRU THE PRD AND MOS POPS ARE HIR THAN CLIMO. SO WILL KEEP MENTION OF SUMMERTIME USUAL AFTN AND EVE CONVECTIVE SHWRS AND TSTMS. TEMPS WILL GRADUALLY WARM TO NEAR SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1047 AM MDT SAT JUN 26 2004 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1047 AM MDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS...MOVING ONTO THE PLAINS DURING THE AFTERNOON. A FEW STORMS COULD BECOME SEVERE ACROSS THE PLAINS WITH LARGE HAIL THE PRIMARY THREAT. THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY RAIN IN SOME LOCATIONS. ABUNDANT LOW AND MID LEVEL MOISTURE IN WEAK NORTHWEST FLOW ALOFT COMBINED WITH DAYTIME HEATING WILL HELP INITIATE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY SIMILAR WEATHER IS EXPECTED AGAIN SUNDAY AS NORTHWEST FLOW ALONG WITH ABUNDANT SURFACE MOISTURE LINGERS OVER THE AREA. SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE MAY BE A BIT MORE FAVORABLE FOR SUPERCELL DEVELOPMENT SUNDAY AFTERNOON THAN THE PAST FEW DAYS. THUS...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THE EASTERN PLAINS SUNDAY AFTERNOON. LITTLE CHANGE IS EXPECTED FOR MONDAY. HOWEVER...A GRADUAL TRANSITION TO A WARMER AND DRIER WEATHER PATTERN IS EXPECTED BEGINNING TUESDAY AS HIGH PRESSURE BUILDS INTO WESTERN COLORADO. BUT THERE WILL STILL BE ENOUGH MOISTURE TRAPPED UNDER THIS RIDGE TO KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. D-L/GARD...WFO BOULDER
The Denver radar (KFTG), 103 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402377, 5402378.